Alert archive / Ohio / Small Craft Advisories in 2023

Small Craft Advisory 39, NWS Cleveland, OH

April 10, 2023

NWS Cleveland, OH issued this small craft advisory at Apr 10, 2023, 3:49 PM EDT. It took effect at Apr 11, 2023, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2023, 3:49 PM EDT (19:49 UTC)
In effect from
Apr 11, 2023, 11:00 AM EDT
Expired
Apr 11, 2023, 9:50 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

105 
WHUS71 KCLE 101949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 PM EDT Mon Apr 10 2023

LEZ148-149-110400-
/O.NEW.KCLE.SC.Y.0039.230411T1800Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
349 PM EDT Mon Apr 10 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...From 2 PM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
5 follow-up statements
459 
WHUS71 KCLE 110124
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
924 PM EDT Mon Apr 10 2023

LEZ148-149-110930-
/O.CON.KCLE.SC.Y.0039.230411T1800Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
924 PM EDT Mon Apr 10 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO
2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...From 2 PM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
040 
WHUS71 KCLE 110741
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
341 AM EDT Tue Apr 11 2023

LEZ148-149-111545-
/O.EXT.KCLE.SC.Y.0039.230411T1500Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
341 AM EDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
2 AM EDT WEDNESDAY...

* WHAT...Southwest to west winds 15 to 25 knots and waves 2 to 5 
  feet expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...From 11 AM this morning to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
707 
WHUS71 KCLE 111337
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
937 AM EDT Tue Apr 11 2023

LEZ148-149-112145-
/O.CON.KCLE.SC.Y.0039.230411T1500Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
937 AM EDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
731 
WHUS71 KCLE 111934
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
334 PM EDT Tue Apr 11 2023

LEZ148-149-120345-
/O.CON.KCLE.SC.Y.0039.000000T0000Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
334 PM EDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
903 
WHUS71 KCLE 120150
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
950 PM EDT Tue Apr 11 2023

LEZ148-149-120300-
/O.CAN.KCLE.SC.Y.0039.000000T0000Z-230412T0600Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
950 PM EDT Tue Apr 11 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Southwest winds of 10 to 20 knots with waves of 2 to 4 feet,
decreasing to 1 to 3 feet overnight. 


$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 3:49 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 10, 3:49 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 PM EDT Mon Apr 10 2023

.SYNOPSIS...
High pressure extending from the Mid-Atlantic states to the
southeastern Great Lakes will move slowly south and east through
Tuesday night. A warm front is expected to lift northeast across the
area Wednesday morning. A ridge of high pressure should build back
north into the region and persist through the end of the week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
A large amplitude upper level ridge is expected to
persist across the local area through this forecast period. Fair
weather should continue.  But, in the meantime, lake breeze over the
lakeshore continues to move inland at this time.  As the sun sets,
the lake breeze should begin to relax and allow the land breeze to
develop and push the boundary back north of the lakeshore.  Latest
radar imagery shows a distinct lake breeze boundary just inland at
this time. The boundary should push as far south as southern
Cuyahoga County to southern Erie County in Pennsylvania and southern
Erie, Ottawa, and central Lucas Counties to the west. Latest
satellite shows some high clouds trying to push in from the west. We
should see this activity advance southeast overnight in response to
a weak warm front.  Moisture associated with the front is very
limited and therefore should limit cloud cover. Fair weather
continues Tuesday with a slight increase in warm air advection
across the area. More clouds begin to move into the region Tuesday
night as some lower to mid level moisture spills in over the ridge
into the area ahead of a warm front.  At this time, moisture seems
to be limited but there is possibility a sprinkle or two could occur
by Wednesday morning but will not amount to much and is not worth
mentioning at this time. Otherwise, main issue tonight is low
temperature forecast. Dewpoint temperatures still expected to be in
the upper 20s to lower 30s and there is a potential we will decouple
and winds go light.  Clouds should be negligible overnight and
potential exists for some good radiational cooling.  Therefore, will
go ahead and knock temperatures down a few degrees.  Big question is
whether we decouple and needs to be watched.  Warming takes place
and boost temperatures several degrees as surface flow from the
southwest develops.  Some turning of the onshore flow in the
northeast will take place with the lake influence. Warm air
advection should still continue into tomorrow night keeping
overnight lows in the 50s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure ridging both at the surface and aloft will persist
across the forecast area through the short term. Dry and fair
weather should continue through Thursday night. High temperatures on
Wednesday and Thursday reach the 70s to near 80 degrees for inland
locations. Overnight lows are expected to fall into the 50s both
nights.

Given the weak pressure gradient and sufficient daytime heating, a
lake breeze will likely develop both Wednesday and Thursday
afternoon. Locations along and just south of the lakeshore impacted
by the lake breeze will see cooler afternoon highs in the upper 60s
to low 70s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Ridging aloft exits eastward out of the CWA early Friday. The fair
weather persists through early Saturday morning ahead of the next
system. Troughing at the surface and aloft begin to enter the
forecast area from the west with a surge of moisture expected ahead
of the troughs. Rain chances begin to increase by Saturday afternoon
though the surface cold front will not cross the CWA until Sunday.
Showers and thunderstorms both along and ahead of the front remain
possible this weekend given sufficient moisture and instability.

Afternoon highs Friday and Saturday will rise into the upper 70s to
near 80 degrees. Highs on Sunday will be a bit closer to normal for
mid-April in the mid 60s. Behind the front highs will be in the mid
50s by Monday. Overnight lows will mainly be in the mid 50s each
night with the exception of Sunday night as lows will fall into the
low to mid 40s.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Mainly high clouds spilling in over the ridge into the forecast
area in the west this evening and over the rest of the area
later tonight. Lake breeze currently ongoing along the lakeshore
will continue to impact Erie and Cleveland through the afternoon
and evening and then give way to land breeze this evening. Winds
should diminish overnight and then increase during the day
tomorrow as a week warm front moves through the area. Otherwise,
VFR conditions rule tomorrow.

Outlook...VFR expected through Friday but non-VFR possible
Saturday afternoon in showers and thunderstorms.

&&

.MARINE...
High pressure persists south of Lake Erie through the end of the
week. Light and variable winds become southerly at 10 knots late
Monday night and eventually southwesterly at 10-15 knots by Tuesday
morning. Winds increase Tuesday afternoon to 15-25 knots across the
eastern basin with wave heights building to 3-5 feet. A Small Craft
Advisory will be hoisted for Conneaut and east beginning
Tuesday afternoon. Waves subside below 3 feet by Wednesday
morning as winds dissipate to 15 knots or less by late Tuesday
night. Winds remain southwesterly at 10-15 knots through the
remainder of this week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 2 PM Tuesday to 2 AM EDT Wednesday
     for LEZ148-149.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Lombardy
MARINE...Iverson
Hazardous weather outlook, Apr 10, 4:13 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
413 AM EDT Mon Apr 10 2023

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-110815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
413 AM EDT Mon Apr 10 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.